Louisiana, 2004Lightning Strike in Louisiana, July 8, 2004
July 8, 2004 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 8, 1:20 PM CST, 25 minutes earlier.
Area forecast discussion, Jul 8, 1:20 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
220 PM CDT THU JUL 8 2004
.DISCUSSION...
NUMEROUS THUNDERSTORMS HAVE FORMED ALONG THE LEADING EDGE OF A
STATIONARY UPPER LEVEL TROUGH IN THE RIVER PARISHES BETWEEN NEW
ORLEANS AND BATON ROUGE TODAY. THUNDERSTORMS COULD LINGER ON INTO
THE EARLY EVENING HOURS BEFORE DIMINISHING. CONVECTIVE COVERAGE
CONTINUE TO DECREASE ON FRIDAY WITH POPS DECREASING TO BELOW
CLIMATOLOGICAL AVERAGES FOR THE WEEKEND AND INTO THE EARLY PART OF
THE NEXT WORK WEEK. MODELS INDICATE DRIER AIR WORKING INTO THE AREA
FROM THE EAST DURING THE DAY FRIDAY...SO WILL HAVE THE HIGHEST
PRECIPITATION CHANCES...50 PERCENT...ACROSS WESTERN SECTIONS OF THE
FORECAST AREA FRIDAY WITH SOMEWHAT LOWER POPS FARTHER EAST. AS AN
UPPER RIDGE BEGINS TO EXPAND ACROSS THE GULF COAST/SOUTHEAST OVER
THE WEEKEND...PRECIPITATION CHANCES SHOULD BE ON THE DECREASE WHILE
TEMPERATURES BEGIN TO RISE. THIS PATTERN WILL HOLD THROUGH AT LEAST
THE EARLY PART OF THE WORK WEEK BEFORE THE UPPER RIDGE BEGINS TO
MOVE TO THE WEST AS AN UPPER TROUGH DIGS ACROSS THE EASTERN CONUS
DURING THE MIDDLE AND END OF NEXT WEEK BRINGING PERHAPS A BETTER
CHANCE OF CONVECTION TO THE AREA AGAIN.
&&
PRELIMINARY POINT NUMBERS...
MCB 70 90 71 91 / 30 50 20 10
BTR 72 91 72 92 / 30 50 20 10
MSY 74 91 74 92 / 30 40 20 20
GPT 73 90 74 91 / 30 40 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
Hazardous weather outlook, Jul 8, 10:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUL 8 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-090000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT THU JUL 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
BEFORE DIMINISHING DURING THE EVENING HOURS. ALTHOUGH WIDESPREAD
ORGANIZED SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT...A FEW
STORMS MAY BECOME STRONG OR SEVERE THIS AFTERNOON AND PRODUCE
DAMAGING WINDS. ANY THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...HOWEVER A FEW
STRONG THUNDERSTORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
Lightning, Ascension
- When
- July 8, 1:45 PM CST
- Where
- Ascension County, Gonzales
- Reported by
- NEWSPAPER
- Coordinates
- 30.204, -90.911 (the zone’s center; the record gives no point)
A power surge caused by lightning caused minor electrical fires at three businesses.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, July 8, 20041 death · 3 injured · 1 event
- Flash Flood in Missouri, July 8, 20041 death · 1 injured · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2004$925,000 · 77 kt wind · 24 events
- Hail in Nebraska, July 8, 2004$1.2 million · 1.5 in hail · 1 event
- Flash Flood and Hail in Massachusetts, July 8, 20046 injured · $85,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, July 8, 2004$152,000 · 4 in hail · 27 events
- Lightning Strike in New York, July 8, 20047 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, July 8, 2004$50,000 · 55 kt wind · 5 events
- Damaging Wind in Colorado, July 8, 2004$45,000 · 71 kt wind · 1 event
- Hail and Heavy Rain in Florida, July 8, 2004$30,000 · 2 in hail · 3 events
- Tornado in New York, July 8, 2004$30,000 · F0 · 1 event
- Lightning Strike in Nebraska, July 8, 2004$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412543.